Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are long and heavy periods normal while on depo shots?

I am on my ninth day of my period . I have gotten two depo shots , the first one in March and the last one in June . I was due for another one on September second but I am not going to be getting them anymore . As far as the bleeding goes , is this normal or should I go to the doctor ?
Mon, 7 Sep 2015
Report Abuse
General & Family Physician 's  Response
Hi,
Thanks for posting in HCM.
Well, Depot shots can cause some side effects. It could be nausea, vomiting, cramps, dizziness, breast tenderness and weight gain.
It is also known to cause menstrual changes in the form of spotting, early periods, delayed periods and prolonged heavy bleeding episodes as side effects.
If you are not comfortable with it and these problems are happening repeatedly, you can stop this and go for regular or some other mode of contraception.
Since you are bleeding heavily and continuing for longer than normal, it is advisable to take iron and folic acid supplements to restore iron stores and prevent from going in for anaemia.
Hope the information provided is clear.
All the best.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was put on the depo shot in January to stop my periods because of ovarian cyst pain. I was told by the doctor that it should stop my period for...